Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 114, NWS Tallahassee, FL

June 7, 2011Bay County, Gulf County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 7, 2011, 1:34 PM CDT for Bay County, Gulf County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2011, 1:34 PM CDT (18:34 UTC)
Expired
Jun 7, 2011, 2:15 PM CDT
In force
41 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Bay County, FL, Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 2:00 PM CDTTSTM WND DMG4 Wnw Callaway, FLTREE DOWN ON A CAR ON BAY AVENUE ACROSS FROM ROSENWALD HIGH SCHOOL
Jun 7, 2:10 PM CDTTSTM WND DMG5 Sw Lynn Haven, FLTREE DOWN ACROSS THE ROAD AT 23RD STREET AND BAYVIEW AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS52 KTAE 071834
SVRTAE
FLC005-045-071915-
/O.NEW.KTAE.SV.W.0114.110607T1834Z-110607T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 PM CDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
  NORTHWESTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 215 PM CDT/315 PM EDT/

* AT 130 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES EAST OF
  PANAMA CITY...OR NEAR WETAPPO...AND MOVING NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TYNDALL AFB...CALLAWAY...ST ANDREWS STATE PARK...PARKER...BEACON
  BEACH...MILLVILLE...SPRINGFIELD...SOUTHPORT...PFN-BAY COUNTY
  AIRPORT...MAGNOLIA BEACH...LYNN HAVEN...HILAND PARK...DIREGO
  PARK...COLLEGE STATION...CEDAR GROVE...BRANNONVILLE...BAYOU GEORGE
  AND BAY HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3031 8566 3022 8539 3020 8539 3020 8535
      3014 8518 2987 8518 3000 8553 3000 8555
      3005 8560 3009 8570 3013 8575
TIME...MOT...LOC 1834Z 113DEG 7KT 3012 8549

$$

42-DVD
1 follow-up statement
419 
WWUS52 KTAE 071853
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM CDT TUE JUN 7 2011

FLC005-045-071915-
/O.CON.KTAE.SV.W.0114.000000T0000Z-110607T1915Z/
GULF FL-BAY FL-
153 PM CDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM
CDT/315 PM EDT/ FOR SOUTHEASTERN BAY AND NORTHWESTERN GULF
COUNTIES...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM OVERSTREET TO HILAND PARK...
MOVING NORTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYNN
HAVEN...SPRINGFIELD...CALLAWAY...DIREGO PARK...CEDAR GROVE...
SOUTHPORT...ALLANTON...ST ANDREWS STATE PARK...PARKER...BEACON
BEACH...MILLVILLE...TYNDALL AFB...PFN-BAY COUNTY AIRPORT...PANAMA
CITY...MAGNOLIA BEACH AND BAY HARBOR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3031 8566 3022 8539 3020 8539 3020 8535
      3014 8518 2987 8518 3000 8553 3000 8555
      3005 8560 3009 8570 3013 8575
TIME...MOT...LOC 1853Z 113DEG 7KT 2997 8537 3021 8565

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:25 AM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 7, 8:25 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 AM EDT TUE JUN 7 2011

.DISCUSSION...12 UTC SURFACE ANALYSIS SHOWS A 1018 MB HIGH CENTERED
ACROSS THE CAROLINA OUTER BANKS. LIGHT EAST SOUTHEAST FLOW CONTINUED
ACROSS OUR REGION. AREAS OF HAZE AND SMOKE WERE REPORTED UNDER THE
VERY LIGHT WIND FLOW...AND THIS IS WELL SUPPORTED BY OBSERVATION OUT
THE WINDOW AND THE EARLY MORNING VISIBLE SATELLITE IMAGERY.
SATELLITE IMAGERY THIS MORNING ALSO SHOWS WHAT LOOKS LIKE A REMNANT
MCV MOVING SOUTH OF PENSACOLA. THIS FEATURE MAY LIKELY BE A TRIGGER
FOR SHOWER AND THUNDERSTORM DEVELOPMENT LATER TODAY ACROSS THE
WESTERN FLORIDA PANHANDLE.

VAPOR IMAGERY AND 500 MB ANALYSIS SHOWS A VERY LARGE RIDGE CENTERED
ACROSS WEST TENNESSEE. A WEAK SHORTWAVE WAS SLIDING DOWN THE U.S.
EAST COAST IMPACTING THE EAST SIDE OF THE RIDGE ALONG THE ATLANTIC
COAST. THIS WAVE WAS ALSO DELIVERING SOME MUCH DRIER MID LEVEL AIR
TO THE WESTERN ATLANTIC AND SOUTHEAST COAST. THIS DRIER MID LEVEL
AIR WILL HELP TO LIMIT COVERAGE OF SHOWER AND THUNDERSTORM
DEVELOPMENT...PARTICULARLY IN THE EASTERN AREAS TODAY AND INTO THE
LATTER PART OF THIS WEEK.

HIGH RESOLUTION MODEL DATA...MESOSCALE MODELS AND GLOBAL MODELS ALL
AGREE THAT THE FAVORED AREA FOR PRECIPITATION LOOKS TO BE ACROSS THE
FLORIDA PANHANDLE. THIS LOOKS PRIMARILY TO BE DUE TO THE BEST
MOISTURE BEING IN THIS PART OF THE CWA. THE AFTERNOON SEA BREEZE
WILL LIKELY BE THE TRIGGER...BUT SOME ENHANCEMENT FROM THE NEARBY
MCV COULD ALSO MAKE THINGS INTERESTING LATER. MODEL SOUNDINGS THIS
AFTERNOON FOR THE FLA PANHANDLE AT 94/69 YIELDS AROUND 3200 J/KG OF
SBCAPE. THE RELATIVE DRYNESS OF THE 800-500 MB LAYER WILL SERVE TO
MAXIMIZE MICROBURST POTENTIAL LATER THIS AFTERNOON...AS DOWNDRAFT
CAPE WILL LIKELY EXCEED 1000 J/KG THIS AFTERNOON IN THE
PANHANDLE...MUCH LIKE WHAT OCCURRED ACROSS S GA/N FLA ON MONDAY
AFTERNOON. SO EXPECT TO SEE A FEW STORMS THIS AFTERNOON IN THE FLA
PANHANDLE AND SOUTHEAST ALABAMA CAPABLE OF PRODUCING SOME STRONG
WINDS. GIVEN THE LARGE CAPE PRESENT BETWEEN -10/-30C LAYERS...CAN'T
RULE OUT SOME SMALL HAIL EITHER.

THE INHERITED FORECAST ACCOUNTS FOR ALL OF THESE POSSIBILITIES QUITE
WELL. WILL ONLY MAKE A FEW MINOR ADJUSTMENTS TO ACCOUNT FOR THE
LATEST UPDATES FROM THE 07/06Z MODELS. HAVE A GREAT DAY!

&&

.MARINE...EXPECT LIGHT WINDS AND SEAS TO CONTINUE OVER THE MARINE
AREA TODAY. A PERIOD OF EASTERLY FLOW WILL START TONIGHT...AND THIS
WILL LIKELY RESULT IN INCREASED WINDS AFTER MIDNIGHT FROM EAST TO
WEST ACROSS THE MARINE AREA.

&&

.AVIATION...EXPECT MVFR TO OCNL IFR VSBYS/CIGS DUE TO SMOKE AND/OR
FOG UNTIL AROUND 14Z AT MOST TAF SITES. AFTER 14Z VFR CONDITIONS
WILL PREVAIL WITH PROB30 GROUPS INCLUDING MVFR VSBYS/CIGS AT
TLH...ECP FOR THIS AFTERNOON AND EVENING.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...
     HOLMES...INLAND JEFFERSON...JACKSON...LEON...LIBERTY...
     WASHINGTON.
GM...NONE.

&&

AVIATION...BARRY
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Jun 7, 4:37 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 AM EDT TUE JUN 7 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-081000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
537 AM EDT TUE JUN 7 2011 /437 AM CDT TUE JUN 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

WHILE TEMPERATURES WILL BE ABOVE NORMAL ONCE AGAIN THIS
AFTERNOON...IT WILL NOT BE QUITE AS HOT AS RECENT DAYS AND HEAT
INDICES WILL BE LOWER AS WELL. THERE IS THE POTENTIAL THAT SOME
SMOKE FROM FIRES OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA
COULD BLOW WEST INTO SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG
BEND TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE
AGAIN THIS AFTERNOON WITH THE GREATEST COVERAGE OVER THE FLORIDA
PANHANDLE AND SOUTHEAST ALABAMA. STORMS WILL BE LESS NUMEROUS
TODAY FURTHER EAST ACROSS SOUTH CENTRAL GEORGIA AND THE EASTERN
FLORIDA BIG BEND. ONCE AGAIN...SUFFICIENTLY STEEP LOW LEVEL LAPSE
RATES AND MOISTURE WILL RESULT IN AN ENVIRONMENT FAVORABLE FOR THE
DEVELOPMENT OF PULSE STORMS...A FEW OF WHICH COULD BECOME STRONG
TO SEVERE. DAMAGING WIND GUSTS AND SMALL HAIL WILL ONCE AGAIN BE
THE PRIMARY THREAT THIS AFTERNOON INTO EARLY EVENING. HOWEVER...WE
DO EXPECT AN EARLIER END TO THE CONVECTION THIS EVENING. AN
EASTERLY SURGE IS FORECAST OVER THE MARINE AREA OVERNIGHT THAT
WILL BRIEFLY INCREASE WINDS TO 15 TO 20 KNOTS OVER THE EASTERN
LEGS. MARINERS ARE ENCOURAGED TO EXERCISE CAUTION IF HEADING OUT
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AS DRIER AIR MOVES INTO THE REGION FROM THE EAST...COVERAGE OF
SHOWERS AND STORMS IS EXPECTED TO DROP OFF SIGNIFICANTLY.
TEMPERATURES WILL ALSO TREND CLOSER TO NORMAL LEVELS. EAST WINDS
WILL CONTINUE TO INCREASE OVER THE MARINE AREA OVERNIGHT WEDNESDAY
NIGHT AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...
ISOLATED STRONG TO SEVERE STORMS ARE FORECAST AND SPOTTERS ARE
ENCOURAGED TO SELF ACTIVATE IF STORMS DEVELOP IN THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Special weather statement, Jun 7, 1:17 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
217 PM EDT TUE JUN 7 2011

FLZ012-014-112-114-071900-
INLAND BAY FL-INLAND GULF FL-COASTAL GULF FL-COASTAL BAY FL-
117 PM CDT TUE JUN 7 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY AND GULF
COUNTIES...

* UNTIL 200 PM CDT/300 PM EDT/

AT 115 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES EAST OF PANAMA CITY...OR NEAR WETAPPO...MOVING
NORTHWEST AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3016 8580 3021 8574 3020 8573 3024 8569
      3031 8561 3022 8539 3020 8539 3020 8533
      3015 8520 2988 8515 3000 8556 3005 8560
      3009 8570
TIME...MOT...LOC 1817Z 117DEG 8KT 3010 8543

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:25 PM CDTSpecial Marine WarningTAE65 min
Jun 6, 7:44 PM CDTSpecial Weather StatementTAEBay31 min
Jun 6, 7:45 PM CDTSpecial Marine WarningTAE45 min
Jun 6, 7:50 PM CDTSpecial Weather StatementTAEJefferson40 min
Jun 6, 8:42 PM CDTSpecial Weather StatementTAEJefferson48 min
Jun 6, 9:17 PM CDTSpecial Marine WarningTAE58 min
Jun 6, 9:21 PM CDTSpecial Weather StatementTAEJackson54 min
Jun 6, 9:25 PM CDTSevere Thunderstorm WarningTAEGadsden, Liberty50 min
Jun 6, 9:27 PM CDTSevere Thunderstorm WarningTAEJackson48 min
Jun 6, 9:56 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington49 min
Jun 6, 10:11 PM CDTSpecial Marine WarningTAE2 hr
Jun 6, 10:12 PM CDTSevere Thunderstorm WarningTAECalhoun, Liberty48 min
Jun 6, 10:29 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington46 min
Jun 6, 10:59 PM CDTSpecial Weather StatementTAECalhoun46 min
Jun 6, 11:11 PM CDTSpecial Marine WarningTAE64 min
Jun 6, 11:26 PM CDTSpecial Weather StatementTAEBay34 min
Jun 6, 11:33 PM CDTSpecial Marine WarningTAE57 min
Jun 7, 12:17 AM CDTDense Smoke AdvisoryTAEGadsden, Jefferson, Leon, Wakulla2 hr
Jun 7, 12:27 AM CDTSpecial Marine WarningTAE71 min
Jun 7, 3:41 AM CDTFire Weather WatchTAECalhoun, Gadsden, Holmes, Jackson, Jefferson, Leon and 1 more11 hr
Jun 7, 1:17 PM CDTSpecial Weather StatementTAEBay43 min
Jun 7, 1:30 PM CDTSpecial Marine WarningTAE45 min
Jun 7, 2:12 PM CDTSpecial Marine WarningTAE63 min
Jun 7, 2:13 PM CDTSpecial Weather StatementTAEBay47 min
Jun 7, 2:38 PM CDTFire Weather WatchTAEGadsden, Holmes, Jackson, Jefferson, Leon, Madison and 1 more24 hr
Jun 7, 2:38 PM CDTRed Flag WarningTAEBay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 5 more28 hr
Jun 7, 4:00 PM CDTSpecial Weather StatementTAEJackson45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.